Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 1, 2007, 5:35 AM CST for Marion County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 5:35 AM CST (11:35 UTC)
- Expired
- Mar 1, 2007, 6:15 AM CST
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Marion County, AR
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 3:58 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 011135
SVRLZK
ARC089-011215-
/O.NEW.KLZK.SV.W.0013.070301T1135Z-070301T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARION COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 615 AM CST
* AT 532 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 16 MILES WEST OF BULL SHOALS...MOVING NORTHEAST
AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BULL SHOALS AROUND 550 AM CST...
&&
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3637 9288 3627 9288 3629 9255 3637 9256
3650 9253 3649 9267
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:26 AM CST, 9 minutes earlier.
Area forecast discussion, Mar 1, 5:26 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 526 AM CST THU MAR 1 2007 .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS ARKANSAS THIS MORNING WITH LOW CEILINGS AND VSBYS. CONDITIONS WILL IMPROVE FROM THE WEST THIS AFTERNOON...AND THEN SPREAD EASTWARD.(38) && .PREV DISCUSSION... /ISSUED 235 AM CST THU MAR 1 2007/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT OVERALL THE MODELS HAVE SEEMED TO SETTLE ON A SOLUTION WITH THE VERY DYNAMIC STORM NOW MOVING THROUGH THE NATIONS MID SECTION. NAM INITIALIZATION SEEMS TO HAVE A SLIGHTLY BETTER HANDLE ON THE POSITION OF THE FRONTAL BOUNDARY CURRENTLY ANALYZED OVER EASTERN OKLAHOMA BUT THE CENTER OF THE ACTUAL LOW LINES UP BETTER WITH THE GFS. BOTH MODELS ARE ALSO IN GOOD AGREEMENT DOWN THE ROAD WITH THE AMPLIFICATION OF THE H5 RIDGE OVER THE WESTERN CONUS OVER THE WEEKEND. DIFFERENCES THIS MORNING TO CLOSE TO SPLIT HAIRS AT THIS TIME AND WILL GO WITH A COMPROMISE SOLUTION. ALL THE ACTION THIS FORECAST PERIOD WILL BE IN THE VERY NEAR TERM WITH VIRTUALLY NO CHANCE OF PRECIPITATION AFTER SUNSET TONIGHT. PATTERN WILL BE DOMINATED BY STRONG STORM SYSTEM GETTING ITS ACT TOGETHER IN THE CENTRAL PLAINS. SPRAWLING MID LEVEL TROF EASILY IDENTIFIED ON MOISTURE CHANNEL...EXTENDING FROM THE UPPER MIDWEST ACROSS THE CENTRAL ROCKIES AND OFF THE CALIFORNIA COAST. LATEST SURFACE ANALYSIS PLACES CENTER OF THE CENTER OF THE SURFACE LOW OVER EASTERN KANSAS. LOW FORECAST TO DEEPEN RAPIDLY AS IT MOVES OFF TO THE NORTHEAST...AIDED BY STRONG SHORT WAVE KICKING OUT OF THE CENTRAL AND SOUTHERN ROCKIES AND INTENSE MID LEVEL JET STREAK. ASSOCIATED COLD FRONT EXTENDS FROM EASTERN OKLAHOMA THROUGH THE TEXAS PANHANDLE. COLD FRONT CONTINUES TO MOVE QUICKLY EASTWARD AND WILL BE LOCATED OVER FAR WESTERN ARKANSAS AROUND 12Z. MOISTURE IN PLACE WITH TONGUE OF 55 DEGREE PLUS DEW POINT AIR EXTENDING FROM THE TEXAS GULF COAST TO CENTRAL MISSOURI WITH 60 DEGREE ISODROSOTHERM EXTENDING FROM KFSM TO KLIT TO KLLQ. SMALL LINES OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA AND ARE MOSTLY LIKELY ASSOCIATED WITH THE MOISTURE ADVECTION PATTERN. DEEP CONVECTION FIRING UP ALONG FRONTAL BOUNDARY OVER EASTERN OKLAHOMA AND LINE WILL BE MOVING INTO AN ENVIRONMENT PRIMED FOR CONVECTION WITH FAVORABLE INSTABILITY AND SHEAR PROFILES FOR DAMAGING STRAIGHT LINE WINDS. WIND PROFILES WILL CONTINUE TO SUPPORT THE POSSIBILITY OF ROTATING UPDRAFTS WITH TORNADOES POSSIBLE. WESTERN HALF OF THE FORECAST AREA UNDER A SLIGHT RISK WITH THE EASTERN HALF IN A MODERATE RISK. FRONT WILL MOVE QUICKLY THIS MORNING...CLEARING THE FORECAST AREA BY EARLY AFTERNOON. SEVERE WEATHER WILL END ONCE THE FRONT CLEARS WITH CONSIDERABLY DRIER AIR MOVING IN QUICKLY IN ITS WAKE. WILL CONTINUE THE LAKE WIND ADVISORY WITH SUSTAINED WINDS OF 15 TO 25 MPH LIKELY THROUGH THE DAY. WILL ALSO EXTEND THE FIRE WEATHER WATCH AS AFTERNOON HUMIDITIES ARE FORECAST TO DROP TO NEAR RED FLAG CRITERIA. WATCH MAY NEED TO BE UPGRADED TO A RED FLAG WARNING SHOULD RH LEVELS DROP MORE THAN FORECAST. ONCE SYSTEM CLEARS...PATTERN WILL BECOME HIGHLY AMPLIFIED WITH STRONG WESTERN CONUS RIDGING AND EASTERN CONUS TROFFING DEVELOPING. ZONAL FLOW OVER THE AREA INITIALLY WILL BECOME NORTHWEST OVER THE WEEKEND WITH A WEAK WAVE DROPPING DOWN FOR SATURDAY BUT ONLY CLOUDS ARE EXPECTED. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST CONUS TO END OUT THE PERIOD. TEMPERATURES WILL AVERAGE ABOVE NORMAL DAYS ONE AND TWO WITH ZONAL FLOW AND THEN TREND DOWNWARD DAYS THREE AND FOUR WITH NORTHWEST FLOW. BLENDED FWC/MAV NUMBERS THIS MORNING. LONG TERM...MONDAY THROUGH WEDNESDAY A RATHER FAST NORTHWEST FLOW ALOFT EARLY IN THE PERIOD BECOMES MORE ZONAL WITH TIME AND DRY WEATHER PATTERN PREVAILS OVER ARKANSAS DURING THIS PERIOD. AN AREA OF MOISTURE ASSOCIATED WITH PASSING TROF AXIS SWINGS ACROSS THE NORTH TUESDAY...BUT IT LOOKS LIKE IT WILL NOT DO MORE THAN SIMPLY PRODUCE A FEW CLOUDS HERE AND THERE. TEMPS WILL GENERALLY BE CLOSE TO NORMAL THROUGH THE PERIOD...BUT SURFACE HIGH MOVING FROM THE GULF COAST TO THE SOUTHEAST DURING MONDAY WILL ALLOW RETURN FLOW TO DEVELOP EARLY NEXT WEEK WHICH WILL RESULT IN A WARM UP. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 63 37 58 32 / 60 0 0 0 CAMDEN AR 68 40 69 37 / 50 0 0 0 HARRISON AR 57 32 54 29 / 40 0 0 0 HOT SPRINGS AR 65 39 67 35 / 40 0 0 0 LITTLE ROCK AR 66 39 66 35 / 50 0 0 0 MONTICELLO AR 69 42 69 38 / 60 0 0 0 MOUNT IDA AR 63 38 66 35 / 30 0 0 0 MOUNTAIN HOME AR 58 33 54 29 / 50 0 0 0 NEWPORT AR 65 38 60 33 / 60 0 0 0 PINE BLUFF AR 68 41 68 37 / 50 0 0 0 RUSSELLVILLE AR 61 37 61 33 / 40 0 0 0 SEARCY AR 65 39 63 34 / 60 0 0 0 STUTTGART AR 67 41 67 36 / 60 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON FOR BAXTER-BOONE-CALHOUN-CLARK-CONWAY-DALLAS-FAULKNER-GARLAND- GRANT-HOT SPRING-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-OUACHITA- PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-VAN BUREN-YELL. && AVIATION...38
Hazardous weather outlook, Mar 1, 5:00 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST THU MAR 1 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS... AND THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN HALF OF ARKANSAS THIS MORNING AND THIS AFTERNOON. THE MAIN WEATHER THREATS ARE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. A STRONG STORM SYSTEM IN THE SOUTHERN PLAINS WILL MOVE QUICKLY TO THE EAST AND DRAG A COLD FRONT ACROSS THE STATE THIS MORNING.... REACHING THE MISSISSIPPI RIVER SHORTLY AFTER NOON. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND TO THE EAST OF THE FRONT AND SOME OF THESE STORMS HAVE BECOME SEVERE. THIS STORM SYSTEM IS PRODUCING VERY STRONG WINDS ALOFT AND WITH AN UNSTABLE ATMOSPHERE IN PLACE...SEVERE WEATHER IS POSSIBLE UNTIL THE FRONT CLEARS THE AREA. WITH WINDS INCREASING WITH HEIGHT AS THEY ARE...SOME STORMS COULD BECOME TORNADIC. DRY AIR WILL QUICKLY MOVE IN BEHIND THE FRONT AND WINDS WILL INCREASE AS COOLER AIR MOVES INTO THE REGION. WEST TO SOUTHWEST WINDS BEHIND THE FRONT ARE FORECAST TO INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS AND SHOULD LAST THROUGH THE MAJORITY OF THE DAY. AS SUCH...A LAKE WIND ADVISORY IS IN EFFECT. DUE TO THE DRY AIR AND STRONG WINDS BEHIND THE FRONT FINE FUELS WILL QUICKLY DRY OUT OVER THE WESTERN PART OF THE STATE. WITH AFTERNOON HUMIDITY FORECAST TO DROP BELOW 30 PERCENT OVER PARTS OF WESTERN AND CENTRAL ARKANSAS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL DOMINATE FOR THE REMAINDER OF THE PERIOD WITH DRY CONDITIONS EXPECTED. AFTER SEVERAL MILD DAYS...NORTHWEST FLOW RETURNS FOR COOLER CONDITIONS OVER THE WEEKEND. THIS BRIEF COOL DOWN WILL BE FOLLOWED BY A NEW WARMING TREND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38/56
In the hours before
Local storm report, Mar 1, 5:24 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL 2 SE GUM SPRINGS 35.92N 93.14W
03/01/2007 E0.75 INCH NEWTON AR LAW ENFORCEMENT
&&
219The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:25 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 50 min |
| Mar 1, 4:34 AM CST | Tornado Warning | LZK | Boone | 18 min |
| Mar 1, 5:10 AM CST | Tornado Warning | LZK | Newton | 50 min |
| Mar 1, 5:24 AM CST | Tornado Warning | LZK | Searcy | 36 min |
| Mar 1, 5:44 AM CST | Tornado Warning | LZK | Marion | 31 min |
| Mar 1, 5:58 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope | 32 min |
| Mar 1, 5:58 AM CST | Tornado Warning | LZK | Baxter | 47 min |
| Mar 1, 6:21 AM CST | Tornado Warning | LZK | Fulton, Izard | 54 min |
| Mar 1, 6:38 AM CST | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Mar 1, 7:39 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 51 min |
| Mar 1, 8:15 AM CST | Severe Thunderstorm Warning | LZK | Calhoun | 30 min |
| Mar 1, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Desha, Lincoln | 34 min |
| Mar 1, 3:02 PM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 27 hr |
| Mar 1, 3:06 PM CST | Fire Weather Watch | LZK | Baxter, Calhoun, Clark, Conway, Dallas, Faulkner and 9 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.